Thunderstorm Wind, Greene
- When
- May 22, 7:00 PM EST
- Where
- Greene County, 2 mi S of Camp Creek
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.067, -82.767
Several trees were reported down two miles south of Camp Creek along Chandler Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down two miles south of Camp Creek along Chandler Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 22, 1:40 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 240 PM EDT SAT MAY 22 2004 .SHORT TERM...(TONIGHT AND SUNDAY)...LITTLE CHANGE IN THE PERSISTENT TROUGH WEST/RIDGE EAST UPPER AIR PATTERN IMMANENT PER LATEST MODEL AND ENSEMBLE DATA. MODEL TIME HEIGHTS DEPICT INCREASINGLY DRY MOISTURE PROFILE BY SUNDAY AFTERNOON. MODERATE INSTABILITY IS PROJECTED WHICH COULD GENERATE ISOLATED DIURNAL CONVECTION AGAIN. ANTICIPATE SPARSE COVERAGE HOWEVER BASED ON THE RELATIVELY DRY ATMOSPHERE AND LOW-LEVEL SUBSIDENCE DEPICTED...AND WILL CONTINUE WITH ONLY SLIGHT CHANCE POPS IN MOST ZONES. A COMBINATION OF MODEL GUIDANCE CONSENSUS AND PERSISTENCE WAS USED FOR TEMPS. .LONG TERM...(SUN NIGHT THROUGH SAT)...LOOKS LIKE ATMOSPHERE SHOULD BE A BIT MORE MOIST AND UNSTABLE MONDAY AND TUESDAY...ALTHOUGH WEAK VORT ENERGY MAY STAY MORE TO OUR NORTH. HOWEVER...WILL GO WITH 20 POPS SOUTH AND CENTRAL VALLEY AND 30 ELSEWHERE. MODELS STILL IN SOME DISAGREEMENT FURTHER OUT...AND CONFIDENCE IS NOT HIGH. WILL GENERALLY FOLLOW HPC SOLUTION FROM THIS MORNING...WHICH BRINGS FRONT CLOSE TO OUR NORTHERN AREAS WEDNESDAY...THEN WASHES IT OUT. WILL GO WITH 30 TO 40 POPS WEDNESDAY...THEN JUST SLIGHT CHANCE THU THROUGH SAT IN THE AFTERNOON AND EVENING. IF LATEST GFS RUN CORRECT...MAY SEE FRONTAL PASSAGE...AND DRIER AIR. WILL HAVE TO WATCH LATER RUNS. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga, TN 66 89 66 89 / 20 10 10 20 Knoxville, TN 67 88 67 86 / 20 10 10 20 Bristol, TN 62 86 61 84 / 30 10 10 30 Oak Ridge, TN 66 87 65 86 / 20 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SAT MAY 22 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-231000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EDT (445 AM CDT) SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP WITH THE BEST COVERAGE ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...DAYTIME HEATING COMBINED WITH ABUNDANT MOISTURE WILL CONTINUE TO PRODUCE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG CHATUGE DAM 35.00N 83.79W
05/22/2004 CLAY NC LAW ENFORCEMENT
TREES DOWN ON HINTON ROAD.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 640 PM EDT SAT MAY 22 2004 TNZ082-222300- BLEDSOE- 540 PM CDT SAT MAY 22 2004 ...STRONG THUNDERSTORMS OVER BLEDSOE COUNTY THROUGH 600 PM CDT... AT 535 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER BLEDSOE COUNTY MOVING NORTHEAST AROUND 15 MPH. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. THIS HEAVY RAINFALL MAY CAUSE SOME MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 WNW MURPHY 35.12N 84.09W
05/22/2004 CHEROKEE NC LAW ENFORCEMENT
TREES DOWN ON POWER LINES.
&&The Knoxville radar (KMRX), 58 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395250.